Alert archive / Massachusetts / Flood Watches in 2008

Flood Watch 7, NWS Boston/Norton, MA

August 6, 2008Hampden County, Hampshire County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this flood watch at Aug 6, 2008, 4:11 AM EDT for Hampden County, Hampshire County, Worcester County, Massachusetts. It took effect at Aug 6, 2008, 6:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Aug 6, 2008, 4:11 AM EDT (08:11 UTC)
In effect from
Aug 6, 2008, 6:00 AM EDT
Expired
Aug 6, 2008, 10:30 AM EDT
In force
5 hr
Issued by
NWS Boston/Norton, MA
Flood severity
None

Counties Hampden County, MA, Hampshire County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 110 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2008-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 233 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2008-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
233 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1410 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS61 KBOX 060811
FFABOX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
411 AM EDT WED AUG 6 2008


MAZ004-008>012-061615-
/O.NEW.KBOX.FA.A.0007.080806T1000Z-080806T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
INCLUDING THE CITIES OF...BARRE...FITCHBURG...CHESTERFIELD...
BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD...
WORCESTER
411 AM EDT WED AUG 6 2008

...FLOOD WATCH IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL MASSACHUSETTS AND WESTERN 
  MASSACHUSETTS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  MASSACHUSETTS...NORTHERN WORCESTER MA AND SOUTHERN WORCESTER 
  MA. IN WESTERN MASSACHUSETTS...EASTERN HAMPDEN MA...EASTERN 
  HAMPSHIRE MA...WESTERN HAMPDEN MA AND WESTERN HAMPSHIRE MA.

* UNTIL 3 PM EDT THIS AFTERNOON

* RAINFALL OVER THE PAST 7 DAYS HAS BEEN 2 TO 3 TIMES THE NORMAL
  AMOUNT IN MUCH OF HAMPDEN COUNTY AND THE SOUTHERN EDGE OF HAMPSHIRE
  COUNTY AS WELL AS PARTS OF WORCESTER COUNTY...JUST EITHER SIDE OF
  THE MASSACHUSETTS TURNPIKE. LAST NIGHT CHICOPEE HAD ABOUT 2 AND
  ONE QUARTER INCHES WITH OVER 4 INCHES IN THE EASTHAMPTON
  WESTHAMPTON AREA AND POSSIBLY 5 INCHES IN SOUTHAMPTON.|

* HEAVY SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS WILL MOVE ACROSS
  THE WATCH AREA BETWEEN 530 AM AND 1230 PM. THE ADDITIONAL RAINFALL
  WILL PROBABLY AVERAGE JUST UNDER 1 INCH BUT ISOLATED AMOUNTS OF 3
  INCHES ARE POSSIBLE IN A 4 HOUR PERIOD. THIS MAY BE ENOUGH TO CAUSE
  A PERIOD OF FLOODING. THE RISK FOR FLOODING WHILE LOW...IS MUCH
  HIGHER NEAR HOLYOKE AND CHICOPEE IF THOSE COMMUNITIES RECEIVE MORE
  THAN 3 INCHES OF NEW RAINFALL THIS MORNING.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR SMALL STREAM OR URBAN FLOODING
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

DRAG
2 follow-up statements
000 
WGUS61 KBOX 060927
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
527 AM EDT WED AUG 6 2008

MAZ004-008>012-061730-
/O.CON.KBOX.FA.A.0007.080806T1000Z-080806T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
INCLUDING THE CITIES OF...BARRE...FITCHBURG...CHESTERFIELD...
BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD...
WORCESTER
527 AM EDT WED AUG 6 2008

...FLOOD WATCH REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MASSACHUSETTS AND WESTERN MASSACHUSETTS...
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL MASSACHUSETTS...
  NORTHERN WORCESTER MA AND SOUTHERN WORCESTER MA. IN WESTERN 
  MASSACHUSETTS...EASTERN HAMPDEN MA...EASTERN HAMPSHIRE MA...
  WESTERN HAMPDEN MA AND WESTERN HAMPSHIRE MA.

* UNTIL 3 PM EDT THIS AFTERNOON

* RAINFALL OVER THE PAST 7 DAYS HAS BEEN 2 TO 3 TIMES THE NORMAL
  AMOUNT IN MUCH OF HAMPDEN COUNTY AND THE SOUTHERN EDGE OF HAMPSHIRE
  COUNTY AS WELL AS PARTS OF WORCESTER COUNTY...JUST EITHER SIDE OF
  THE MASSACHUSETTS TURNPIKE. LAST NIGHT CHICOPEE HAD ABOUT 2 AND ONE
  QUARTER INCHES WITH OVER 4 INCHES IN THE EASTHAMPTON WESTHAMPTON
  AREA AND POSSIBLY 5 INCHES IN SOUTHAMPTON.

* HEAVY SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS WILL MOVE 
  ACROSS THE WATCH AREA BETWEEN 530 AM AND 1230 PM. THE 
  ADDITIONAL RAINFALL WILL PROBABLY AVERAGE JUST UNDER 1 INCH 
  BUT ISOLATED AMOUNTS OF 3 INCHES ARE POSSIBLE IN A 4 HOUR 
  PERIOD. THIS MAY BE ENOUGH TO CAUSE A PERIOD OF FLOODING. THE 
  RISK FOR FLOODING WHILE LOW...IS MUCH HIGHER NEAR HOLYOKE AND 
  CHICOPEE IF THOSE COMMUNITIES RECEIVE MORE THAN 3 INCHES OF 
  NEW RAINFALL THIS MORNING. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR SMALL STREAM OR
URBAN FLOODING BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
000 
WGUS61 KBOX 061430
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
1030 AM EDT WED AUG 6 2008

MAZ004-008>012-061530-
/O.CAN.KBOX.FA.A.0007.000000T0000Z-080806T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
INCLUDING THE CITIES OF...BARRE...FITCHBURG...CHESTERFIELD...
BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD...
WORCESTER
1030 AM EDT WED AUG 6 2008

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL MASSACHUSETTS AND WESTERN
MASSACHUSETTS HAS BEEN CANCELLED. 

THE HEAVIER SHOWERS WERE MOVING EAST OF THE FLOOD WATCH AREA LATE
THIS MORNING. SCATTERED SHOWERS WILL CONTINUE INTO THE AFTERNOON AND
THERE IS ALSO A CHANCE OF THUNDERSTORMS DEVELOPING. HOWEVER...ADDITIONAL
RAINFALL IS NOT EXPECTED TO WIDESPREAD AND HEAVY ENOUGH TO PRODUCE
FLOODING.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flood watch went out at Aug 6, 3:27 AM EDT, 44 minutes earlier.

Area forecast discussion, Aug 6, 3:27 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
327 AM EDT WED AUG 6 2008

.SYNOPSIS...
A WARM FRONT WILL BRING A BAND OF HEAVY RAIN SHOWERS TO THE REGION
TODAY. AN UPPER LEVEL TROUGH WILL DEVELOP OVER NEW ENGLAND FROM
THURSDAY THROUGH THE WEEKEND. THIS WILL BRING SLIGHTLY BELOW NORMAL
TEMPERATURES ALONG WITH MAINLY SCATTERED AFTERNOON/EVENING SHOWERS
AND A FEW THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 8 AM THIS MORNING/...
WE CONVERTED EVERYTHING TO THE LESS TIMELY INTENSE FLOOD WARNING...
TO HANDLE ANY CONTINUED FLOODING AND RUNOFF. WE HAVE A REPORT OF AT
LEAST 1 PERSON INSISTING ON DRIVING AROUND BARRICADES AND GETTING
TRAPPED. HOLYOKE WE KNOW WAS HARD HIT WITH BASEMENTS AND SMALL STREAM
FLOODING. NIGHTTIME FLOODING IS EVEN MORE DANGEROUS THAN THE SAME IN
DAYTIME WHEN VISUAL ACUITY IS MUCH BETTER.

THERE IS MUCH UNKNOWN IN THE HILLY OUTSKIRTS...PARTICULARLY
MONTGOMERY AND THE HILLSIDES VICINITY HOLYOKE. REPORTS WILL REPOST
THROUGH THE NIGHT OR AT 530 AM...AS TIME AVAILS AS WE START PLACING
ATTENTION ON WEDNESDAY.

3 REPORTS OVER 4 INCHES NOW. BOX RADAR CLEARLY UNDERESTIMATED AND WE
THINK OKX OVEREST...SO THE RESULT SHOULD BE SOME 6 INCH AMOUNTS WHEN
ALL IS SAID AND DONE. THAT IS WHAT A STEADY STATE-BALANCED EVENT CAN
PRODUCE IN 3 HRS ON PWAT OF ROUGHLY 1.4 INCHES. SLOW MOVEMENT AND LOW
TOPPED WAS THE KEY HERE AND PROBABLY RFALL EFFICIENCY.

WE CAN STILL USE MORE REPORTS TO FLESH OUT THE SERIOUSNESS OF THE
HAMPSHIRE HAMPDEN EVENT. EMAIL TO WALTER.DRAG@NOAA.GOV CAN WORK.

FRANKLIN COUNTY WAS LESS SERIOUS AND ONLY FLOOD ADVISORY MATERIAL
THERE...WE THINK.

FROM 956PM ON MET BACKGROUND

MONITORING WARM PROCESS SHORT TERM RFALL...FFW AND FLOOD ADVISORY
HAS IT COVERED. THIS WAS A SHORT TERM DANGEROUS SITUATION FOR FLOOD
PRONE LOW LYING AREAS OF THE SOUTHERN THIRD OF HAMPSHIRE COUNTY AND
FAR NORTHERN HAMPDEN COUNTY. NOTE...NOT A STROKE OF LIGHTNING WITH
THIS EPISODE TONIGHT WARM PROCESS RAIN...UPSLOPE WINDS INCLUDING
NICE BAF INFLO AT 8 AND 9 PM PLS SEE ALB SOUNDING WINDS AT ABOUT
2000 FT MATCHING MY CONCERN FOR UPSLOPE PRODUCTION. ALB PWAT 1.3
INCHES...THIS WAS NO ORDINARY RAIN...EFFICIENCY PLAYED A ROLE.
UPTON 00Z SOUNDING PWAT 1.4. THIN CORRIDOR OF EQUIV POTENTIAL TEMP
MAX AND SBLI LI BLO ZERO FEEDING THE E SLOPES OF BERKS. PRES FALLS
NYS.

MISSED MAREPS TONIGHT DUE TO HIGHER PRIORITIES.

LSRS POSTED.

THANK YOU ALL FOR YOUR REPORT SUPPORT TONIGHT.

&&

.SHORT TERM /8 AM THIS MORNING THROUGH 6 AM THURSDAY/...
GFS APPEARS TO HAVE CONVECTIVE FEEDBACK PROBLEMS YET AGAIN...SO HAVE
SIDED WITH WITH NAM FOR THIS FORECAST. THE NAM APPEARS TO HAVE A GOOD
HANDLE ON THINGS...HAVING CORRECTLY FORECAST THE LOWER CLOUDS THIS
AFTERNOON. MORE IN A BIT.

HIGH PRECIPITABLE WATER AIR ARRIVES LATE TONIGHT INTO WEDNESDAY
MORNING...WHICH WILL LEAD TO LOCALLY HEAVY RAINFALL. DECENT SYNOPTIC
FORCING WILL PROMOTE WIDESPREAD SHOWERS SO HAVE KEPT POPS IN THE
CATEGORICAL RANGE. CONVECTIVE INSTABILITY IS MARGINAL AT BEST...BUT
THE DYNAMICS ARE TOO STRONG TO COMPLETELY RULE OUT A FEW
THUNDERSTORMS SOMETIME FROM EARLY WEDNESDAY MORNING INTO WEDNESDAY
EVENING.

THINKING THE HEAVIEST RAINFALL OCCURS ACROSS THE WESTERN HALF OF
SOUTHERN NEW ENGLAND LATE TONIGHT THROUGH WEDNESDAY MORNING...THEN
SHIFTING EAST FOR THE AFTERNOON INTO THE EVENING HOURS.

USED A CONSENSUS BLEND OF THE MOS TEMPERATURES TO TWEAK PREVIOUS
FORECAST.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
DEEP LAYER UPPER TROUGH WILL BE THE MAIN WEATHER FEATURE THURSDAY
THROUGH THE WEEKEND. MODEL GUIDANCE HAS CHANGED LITTLE FROM PREVIOUS
RUNS. THEREFORE...NO SIGNIFICANT CHANGES HAVE BEEN MADE TO THE
PREVIOUS FORECAST.

STILL LOOKING AT DIURNAL BOUTS OF SHOWERS AND POSSIBLE THUNDERSTORMS
THURSDAY THROUGH SATURDAY...THEN A GRADUAL DRYING LOOKS TO TAKE PLACE
AS TROUGH WEAKENS AND SLIDES TO THE EAST. ANOTHER COLD FRONT LOOKS TO
APPROACH TUE OR WED WHICH WILL BRING ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS.

A FEW STORMS COULD PRODUCE HAIL OR STRONG WINDS DURING THE AFTERNOON
HOURS THU THROUGH SAT...ESPECIALLY IF WE GET POCKETS OF SURFACE
HEATING INTO THE 80 TO 85 RANGE WITH DEWS IN THE LOWER 60S. THIS
SHOULD AID IN PRODUCING AN UNSTABLE ENVIRONMENT WITH TEMPS
APPROACHING -15C AT H5. WE/RE CONFIDENT ENOUGH TO GO WITH LIKELY POPS
FOR NORTHERN ZONES THURS...AND HIGH CHANCE/LOW LIKELY FOR FRIDAY.

TEMPS THROUGH THE PERIOD LOOK TO AVERAGE NORMAL TO SLIGHTLY BELOW.

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
TODAY...AREA OF MVFR/IFR CIGS PERSIST EAST OF KEEN-KORE-KIJD. CIGS
EXPECTED TO SLOWLY LIFT TO VFR THRU THIS AFTERNOON.

MVFR/IFR CONDITIONS DEVELOPING TONIGHT...MAINLY AFTER 06Z...FROM WEST
TO EAST AS A LOW PRESSURE APPROACHES FROM THE GREAT LAKES. LIKELY TO
REMAIN VFR ACROSS CAPE COD AND THE ISLANDS THROUGH DAYBREAK.

WED...MVFR/IFR EAST OF LIKELY AT KAFN-KORH-KPVD THROUGH 18Z. PROBABLY
VFR FARTHER WEST. HOWEVER...CONFIDENCE ON CIGS IS LESS THAN AVERAGE.
COULD HAVE MVFR/IFR AT ALL TAF LOCATIONS MOST OF THE DAY. CONVECTION
A POSSIBILITY...AND NOT A LARGE ONE AT THAT.

DECREASING CHANCE OF SHOWERS AS WEDNESDAY NIGHT PROGRESSES...BUT SOME
IFR/MVFR CONDITIONS COULD DEVELOP IN LIGHT WINDS AND HIGH LOW LEVEL
MOISTURE.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY THROUGH SUNDAY...VFR CONDITIONS EXPECTED THE MAJORITY OF
THE TIME. HOWEVER...AREAS OF MVFR ARE EXPECTED IN SHOWERS AND TSTMS
DURING THE AFTERNOON AND EARLY EVENING HOURS. WILL ALSO HAVE TO WATCH
FOR PATCHY FOG LATE AT THE NIGHT INTO THE EARLY MORNING
HOURS...ESPECIALLY IF WE CAN MUSTER UP SOME CLEARING DURING THESE
TIMES.

&&

.MARINE...
RATHER TRANQUIL CONDITIONS ON THE COASTAL WATERS TONIGHT. SHOWERS AND
ISOLATED THUNDERSTORMS EXPECTED TO DEVELOP ACROSS THE WATERS
WEDNESDAY...TAPERING OFF WEDNESDAY NIGHT.

OUTLOOK...THURSDAY THROUGH SUNDAY...

RATHER TRANQUIL CONDITIONS ARE EXPECTED THROUGH THE PERIOD AS
PRESSURE GRADIENT REMAINS FAIRLY WEAK. HOWEVER...MARINERS WILL HAVE
TO BE ON THE LOOKOUT FOR AFTERNOON SHOWERS AND THUNDERSTORMS WHICH
COULD BRING LOCALLY HIGHER WINDS AND SEAS ALONG WITH AN ATTENDANT
LIGHTNING THREAT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...EKSTER/FRANK
NEAR TERM...DRAG
SHORT TERM...BELK
LONG TERM...EKSTER
AVIATION...BELK/EKSTER
MARINE...BELK/EKSTER
Hazardous weather outlook, Aug 6, 3:56 AM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
356 AM EDT WED AUG 6 2008

CTZ002>004-MAZ002-003-005>007-013>024-026-NHZ011-012-015-RIZ001>008-
070800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
356 AM EDT WED AUG 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING...MAINLY WEST OF
MONADNOCKS AND WORCESTER HILLS. POCKETS OF POOR DRAINAGE STREET
FLOODING ARE LIKELY FOR A 2 TO 3 HOUR PERIOD AS BANDS OF HEAVY
SHOWERS MOVE THROUGH THE REGION STARTING FIRST IN THE CONNECTICUT
RIVER VALLEY NEAR DAYBREAK AND REACHING COASTAL MASSACHUSETTS DURING
MIDDAY. THERE IS A LOW PROBABILITY OF A THUNDERSTORM THIS EVENING
OVER NORTHWEST MASSACHUSETTS. AREAS OF DENSE FOG ARE POSSIBLE
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE
AFTERNOON AND EVENING HOURS ON THURSDAY AND FRIDAY. ITS POSSIBLE
THAT A FEW OF THE STORMS BECOME SEVERE IF WE RECEIVE ENOUGH
HEATING...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR HEAVY RAIN OR LIGHTNING
RELATED EVENTS.

ANZ230>237-250-254-255-070800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
356 AM EDT WED AUG 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A LOW PROBABILITY OF A THUNDERSTORM BETWEEN 11AM AND 4 PM.
AREAS OF DENSE FOG MAY HAMPER MARINE TRAVEL TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE
AFTERNOON AND EVENING HOURS ON THURSDAY AND FRIDAY. LIGHTNING WILL
BE THE MAIN RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MAZ004-008>012-070800-
NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
356 AM EDT WED AUG 6 2008

...FLOOD WATCH IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS AND
WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

ALSO A THUNDERSTORM IS POSSIBLE LATER THIS MORNING. AREAS OF DENSE
FOG ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE
AFTERNOON AND EVENING HOURS ON THURSDAY AND FRIDAY. ITS POSSIBLE THAT
A FEW OF THE STORMS BECOME SEVERE IF WE RECEIVE ENOUGH HEATING...BUT
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR POSSIBLE RENEWED FLOODING
OR LIGHTNING STRIKES.

In the hours before

Local storm report, Aug 5, 10:19 PM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1019 PM EDT TUE AUG 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     FLASH FLOOD      EASTHAMPTON             42.27N 72.68W
08/05/2008                   HAMPSHIRE          MA   AMATEUR RADIO

            POMERY ROAD IMPASSABLE AND CLOSED DUE TO FLOODING. 1
            PERSON TRAPPED IN A CAR AND RESCUED.

0925 PM     FLASH FLOOD      EASTHAMPTON             42.27N 72.68W
08/05/2008                   HAMPSHIRE          MA   MESONET

            TWO REPORTS OF OVER 3 INCHES IN 1 HOUR...SIMILAR TO NWS
            MULTIRADAR ONE HOUR PRECIPITATION. AS OF 925 PM CW0845
            REPORTS 3.73 INCHES AND W1SEM REPORTS 3.63 INCHES.

0926 PM     FLASH FLOOD      EASTHAMPTON             42.27N 72.68W
08/05/2008                   HAMPSHIRE          MA   AMATEUR RADIO

            UPDATE ON AREA OF POMERY ROAD. TREE AND POWERLINE DOWNED
            DUE WASHOUT. SMALL MUDSLIDE.

0926 PM     FLASH FLOOD      HOLYOKE                 42.21N 72.64W
08/05/2008                   HAMPDEN            MA   AMATEUR RADIO

            HAMPDEN AND NORTHAMPTON STREET INTERSECTION CAR STUCK IN
            FLOOD WATER.

0932 PM     FLASH FLOOD      HOLYOKE                 42.21N 72.64W
08/05/2008                   HAMPDEN            MA   AMATEUR RADIO

            CAR FLOATING IN WATER SARGENT STREET UNDERPASS

1012 PM     FLASH FLOOD      WESTHAMPTON             42.30N 72.77W
08/05/2008                   HAMPSHIRE          MA   TRAINED SPOTTER

            3.9 INCHES IN 70 MINUTES ENDING 1010PM.

1012 PM     FLASH FLOOD      HOLYOKE                 42.21N 72.64W
08/05/2008                   HAMPDEN            MA   AMATEUR RADIO

            CHERRY STREET VICINITY...SEVERAL SIDE STREETS IMPASSABLE.

1016 PM     FLASH FLOOD      HOLYOKE                 42.21N 72.64W
08/05/2008                   HAMPDEN            MA   AMATEUR RADIO

            ROUTE 202 NEAR HOLYOKE HOSPITAL IMPASSABLE DUE TO
            FLOODING.

&&

WDRAG
Local storm report, Aug 5, 10:34 PM EDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1034 PM EDT TUE AUG 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     FLASH FLOOD      WESTHAMPTON             42.30N 72.77W
08/05/2008                   HAMPSHIRE          MA   TRAINED SPOTTER

            3.9 INCHES IN 70 MINUTES ENDING 1010PM.

1012 PM     FLASH FLOOD      HOLYOKE                 42.21N 72.64W
08/05/2008                   HAMPDEN            MA   AMATEUR RADIO

            CHERRY STREET VICINITY...SEVERAL SIDE STREETS IMPASSABLE.

1016 PM     FLASH FLOOD      HOLYOKE                 42.21N 72.64W
08/05/2008                   HAMPDEN            MA   AMATEUR RADIO

            ROUTE 202 NEAR HOLYOKE HOSPITAL IMPASSABLE DUE TO
            FLOODING.

1028 PM     FLASH FLOOD      HOLYOKE                 42.21N 72.64W
08/05/2008                   HAMPDEN            MA   AMATEUR RADIO

            18 INCHES OF WATER ON BEECH STREET..IMPASSABLE. ALSO
            CLOSED ARE HOWARD AND HAMPTON STREETS.

&&

WDRAG
Local storm report, Aug 5, 11:26 PM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
1126 PM EDT TUE AUG 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     FLASH FLOOD      EASTHAMPTON             42.27N 72.68W
08/05/2008                   HAMPSHIRE          MA   AMATEUR RADIO

            POMERY ROAD IMPASSABLE AND CLOSED DUE TO FLOODING. 1
            PERSON TRAPPED IN A CAR AND RESCUED.

0925 PM     FLASH FLOOD      EASTHAMPTON             42.27N 72.68W
08/05/2008                   HAMPSHIRE          MA   MESONET

            TWO REPORTS OF OVER 3 INCHES IN 1 HOUR...SIMILAR TO NWS
            MULTIRADAR ONE HOUR PRECIPITATION. AS OF 925 PM CW0845
            REPORTS 3.73 INCHES AND W1SEM REPORTS 3.63 INCHES.

0926 PM     FLASH FLOOD      HOLYOKE                 42.21N 72.64W
08/05/2008                   HAMPDEN            MA   AMATEUR RADIO

            HAMPDEN AND NORTHAMPTON STREET INTERSECTION CAR STUCK IN
            FLOOD WATER.

0926 PM     FLASH FLOOD      EASTHAMPTON             42.27N 72.68W
08/05/2008                   HAMPSHIRE          MA   AMATEUR RADIO

            UPDATE ON AREA OF POMERY ROAD. TREE AND POWERLINE DOWNED
            DUE WASHOUT. SMALL MUDSLIDE.

0932 PM     FLASH FLOOD      HOLYOKE                 42.21N 72.64W
08/05/2008                   HAMPDEN            MA   AMATEUR RADIO

            CAR FLOATING IN WATER SARGENT STREET UNDERPASS

1012 PM     FLASH FLOOD      HOLYOKE                 42.21N 72.64W
08/05/2008                   HAMPDEN            MA   AMATEUR RADIO

            CHERRY STREET VICINITY...SEVERAL SIDE STREETS IMPASSABLE.

1016 PM     FLASH FLOOD      HOLYOKE                 42.21N 72.64W
08/05/2008                   HAMPDEN            MA   AMATEUR RADIO

            ROUTE 202 NEAR HOLYOKE HOSPITAL IMPASSABLE DUE TO
            FLOODING.

1028 PM     FLASH FLOOD      HOLYOKE                 42.21N 72.64W
08/05/2008                   HAMPDEN            MA   AMATEUR RADIO

            18 INCHES OF WATER ON BEECH STREET..IMPASSABLE. ALSO
            CLOSED ARE HOWARD AND HAMPTON STREETS.

1048 PM     FLASH FLOOD      HOLYOKE                 42.21N 72.64W
08/05/2008                   HAMPDEN            MA   AMATEUR RADIO

            MOTORIST TRAPPED BY FLOOD WATERS NEAR THE SARGENT STREET
            OVERPASS

1050 PM     FLASH FLOOD      HOLYOKE                 42.21N 72.64W
08/05/2008                   HAMPDEN            MA   AMATEUR RADIO

            VEHICLE STUCK IN FLOOD WATERS ON SOUTHAMPTON ROAD

1100 PM     FLASH FLOOD      WESTHAMPTON             42.30N 72.77W
08/05/2008                   HAMPSHIRE          MA   TRAINED SPOTTER

            4.2 INCHES OF MEASURED RAINFALL SINCE 9 PM

1110 PM     FLOOD            CHICOPEE                42.18N 72.57W
08/05/2008                   HAMPDEN            MA   AMATEUR RADIO

            SEVERAL BASEMENTS FLOODED WITH 3 TO 4 FEET OF WATER.
            SEVERAL SIDE STREETS CLOSED DUE TO FLOODING

1120 PM     FLOOD            HOLYOKE                 42.21N 72.64W
08/05/2008                   HAMPDEN            MA   AMATEUR RADIO

            SENATOR STREET CLOSED DUE TO FLOODING

&&

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:42 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire3 hr
Aug 5, 9:20 PM EDTFlash Flood WarningBOXHampden, Hampshire115 min
Aug 5, 11:18 PM EDTAreal Flood WarningBOXHampden, Hampshire3 hr
Aug 6, 1:05 PM EDTSpecial Marine WarningBOX55 min
Aug 6, 1:57 PM EDTSpecial Marine WarningBOX48 min
Aug 6, 3:25 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire50 min
Aug 6, 4:06 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire54 min
Aug 6, 4:42 PM EDTAreal Flood AdvisoryBOXHampden93 min
Aug 6, 7:50 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester25 min

Nearby

Flood Watches in Massachusetts, 2008Every flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.